Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A simple proof of Gabber's theorem on projective modules over a localized local ring


Author: Richard G. Swan
Journal: Proc. Amer. Math. Soc. 103 (1988), 1025-1030
MSC: Primary 13C10; Secondary 14F05
DOI: https://doi.org/10.1090/S0002-9939-1988-0954977-0
MathSciNet review: 954977
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be a regular local ring of dimension 3 and let $ u$ be an element of $ A$ not in the square of the maximal ideal. Gabber has shown that all projective modules over $ A[{u^{ - 1}}]$ are free. An elementary proof of this fact is given here.


References [Enhancements On Off] (What's this?)

  • [BR] S. M. Bhatwadekar and R. A. Rao, On a question of Quillen, Trans. Amer. Math. Soc. 279 (1983), 801-810. MR 709584 (85g:13003)
  • [G] O. Gabber, Some theorems on Azumaya algebras, Groupes de Brauer, Lecture Notes in Math., vol. 844, Springer-Verlag, Berlin and New York, 1981, pp. 129-209. MR 611868 (83d:13004)
  • [La] T. Y. Lam, Serre's conjecture, Lecture Notes in Math., vol. 635, Springer-Verlag, Berlin and New York, 1978. MR 0485842 (58:5644)
  • [L] H. Lindel, On a question of Bass, Quillen, and Suslin concerning projective modules over polynomial rings, Invent. Math. 36 (1981), 319-323. MR 641133 (83g:13009)
  • [Ma] H. Matsumura, Commutative algebra, Benjamin, New York, 1970. MR 0266911 (42:1813)
  • [Q] D. Quillen, Projective modules over polynomial rings, Invent. Math. 36 (1976), 167-171. MR 0427303 (55:337)
  • [SGA2] A. Grothendieck, Cohomologie locale des faisceaux cohérents et théorèmes de Lefschetz locaux et globaux, North-Holland, Amsterdam, 1968.
  • [Se] J.-P. Serre, Classes des corps cyclotomiques, Sem. Bourbaki 11 (1958/59), Exp. 174.
  • [Sw] R. G. Swan, Projective modules over binary polyhedral groups, J. Reine Angew. Math. 342 (1983), 66-172. MR 703486 (84j:16003)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13C10, 14F05

Retrieve articles in all journals with MSC: 13C10, 14F05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0954977-0
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society